Alert archive / Nevada / Red Flag Warnings in 2009
Red Flag Warning 11, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jul 12, 2009, 6:33 AM PDT for Esmeralda County, Nye County, Nevada. It took effect at Jul 12, 2009, 1:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2009, 6:33 AM PDT (13:33 UTC)
- In effect from
- Jul 12, 2009, 1:00 PM PDT
- Expired
- Jul 12, 2009, 9:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Esmeralda County, NV, Nye County, NV
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 1.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2323 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 121333 RFWVEF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 633 AM PDT SUN JUL 12 2009 NVZ460-122230- /O.UPG.KVEF.FW.A.0008.090712T2000Z-090713T0400Z/ /O.NEW.KVEF.FW.W.0011.090712T2000Z-090713T0400Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- 633 AM PDT SUN JUL 12 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR ESMERALDA AND CENTRAL NYE COUNTIES...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AN AREA OF LOW PRESSURE WILL MOVE INTO SOUTHWEST OREGON LATE THIS AFTERNOON. THIS WILL RESULT IN INCREASING SOUTH TO SOUTHWEST WINDS ACROSS ESMERALDA AND CENTRAL NYE COUNTIES. WIND GUSTS OF 35 MPH OR GREATER ARE POSSIBLE FOR 3 OR MORE HOURS ESPECIALLY ACROSS THE HIGHER ELEVATIONS. IN ADDITION...AS THE FLOW ALOFT TURNS SOUTHWEST THIS WILL HELP TO DRY OUT THE AIR MASS OVER THE AREA...RESULTING IN RELATIVE HUMIDITY VALUES BELOW 15 PERCENT DURING THE AFTERNOON AND EVENING HOURS FOR AT LEAST 3 HOURS. BY LATER SUNDAY EVENING WINDS ARE EXPECTED TO DECREASE AND RELATIVE HUMIDITY VALUES WILL BEGIN RECOVERING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NVZ462-122230- /O.NEW.KVEF.FW.W.0011.090712T2000Z-090713T0400Z/ NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 633 AM PDT SUN JUL 12 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING FOR SOUTHERN AND CENTRAL NYE COUNTY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. AN AREA OF LOW PRESSURE WILL MOVE INTO SOUTHWEST OREGON LATE THIS AFTERNOON. THIS WILL RESULT IN INCREASING SOUTH TO SOUTHWEST WINDS ACROSS NYE COUNTY. WIND GUSTS OF 35 MPH OR GREATER ARE POSSIBLE FOR 3 OR MORE HOURS ESPECIALLY ACROSS THE HIGHER ELEVATIONS. IN ADDITION...AS THE FLOW ALOFT TURNS SOUTHWEST THIS WILL HELP TO DRY OUT THE AIR MASS OVER THE AREA...RESULTING IN RELATIVE HUMIDITY VALUES BELOW 15 PERCENT DURING THE AFTERNOON AND EVENING HOURS FOR AT LEAST 3 HOURS. BY LATER SUNDAY EVENING WINDS ARE EXPECTED TO DECREASE AND RELATIVE HUMIDITY VALUES WILL BEGIN RECOVERING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ PIERCE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 12, 3:23 AM PDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 12, 3:23 AM PDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
323 AM PDT SUN JUL 12 2009
.SYNOPSIS...A SOUTHWEST FLOW ALOFT WILL PERSIST INTO THE MIDDLE OF
THE WEEK. THIS WILL PROVIDE FOR DRIER CONDITIONS AND A CONTINUATION
OF THE ABOVE NORMAL TEMPERATURES ACROSS THE AREA.
&&
.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...LOW PRESSURE CENTER THAT
HAS BEEN OFF THE NORTHWEST COAST LAST SEVERAL DAYS WILL FINALLY MOVE
EAST INTO SOUTHWEST OREGON THIS AFTERNOON...THEN ACCELERATE EAST
INTO THE NORTHERN ROCKIES MONDAY. MEANWHILE...STRONG RIDGE WILL STAY
CENTERED OVER THE SOUTHERN ROCKIES/SOUTHERN HIGH PLAINS BEFORE
BUILDING WEST LATE IN THE WEEK. WATER VAPOR SHOWS MOISTURE FROM THE
REMNANTS OF BLANCA BEING PULLED NORTHWARD INTO NORTHERN
CALIFORNIA/NORTHWEST NEVADA AHEAD OF LOW. BEST DYNAMICS AND
INSTABILITY FOR THUNDERSTORMS STAY NORTH OF ESMERALDA COUNTY BUT
SOME OF THE CLOUDINESS MAY CLIP THE FAR NORTHWEST ZONES. MARGINAL
MOISTURE AND INSTABILITY MAY ALSO LEAD TO A SLIGHT CHANCE OF
THUNDERSTORMS IN FAR NORTHEAST MOHAVE COUNTY THIS AFTERNOON.
SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND COMBINE WITH LOW RH
VALUES LEADING TO LAND MANAGEMENT CONCERNS. FOR FIRE WEATHER HAZARDS
PLEASE REFER TO FIRE WEATHER DISCUSSION BELOW. TEMPERATURES WILL BE
RUNNING 3 TO 5 DEGREES ABOVE NORMAL TODAY THROUGH TUESDAY.
.LONG TERM...WEDNESDAY THROUGH SATURDAY...LATEST ECMWF HAS BROUGHT
THE RIDGE FROM TEXAS TO SOUTHERN NEVADA FRIDAY WHICH IS IN CONTRAST
TO THE CONSISTENT GFS THAT BRINGS THE HIGH CENTER TO THE CENTRAL
ARIZONA/NEW MEXICO BORDER. KEPT WITH THE GFS FOR NOW THOUGH IF ECMWF
STAYS WITH ITS FORECAST MAY LEAN THAT WAY LATER AS THE GEM MODEL
ALSO LEANS THAT WAY AS WELL. KEPT THE CHANCE OF THUNDERSTORMS IN THE
HIGHER ELEVATIONS OF MOHAVE AND SOUTHEAST SAN BERNARDINO COUNTIES
NEXT WEEKEND AS MOISTURE COULD MOVE NORTH ON THE WEST SIDE OF THE
HIGH. OUR TEMPERATURES STILL LOOK TO BRUSH UP AGAINST HEAT WARNING
CRITERIA...WHICH IS 112...THURSDAY ON. IF ECMWF VERIFIES THE CHANCES
LOOK EVEN BETTER FOR THIS OCCUR.
&&
.AVIATION...FOR MCCARRAN...AFTERNOON SOUTHWEST WINDS GUSTING TO THE
20 KNOT LEVEL ARE EXPECTED AGAIN TODAY AND MONDAY. LITTLE IN THE WAY
OF CLOUD COVER EXPECTED BESIDES FEW-SCT HIGH CLOUDS. LATE IN THE
WEEK VERY HOT TEMPERATURES ARE EXPECTED IN THE LAS VEGAS VALLEY.
THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS IN
THE PEACH SPRINGS CORRIDOR.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...FEW-SCT CLOUDS EXPECTED AREAWIDE. THERE IS A SLIGHT
CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN EASTERN MOHAVE
COUNTY. WINDS WILL BE SOUTHWEST WITH SOME AFTERNOON GUSTS IN THE
20-30 KNOT RANGE.
&&
.FIRE WEATHER...AN AREA OF LOW PRESSURE WILL MOVE INTO SOUTHWEST
OREGON THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE IN THE EARLY
AFTERNOON AND CONTINUE INTO THE EARLY EVENING. THE STRONGEST WINDS
ARE EXPECTED ACROSS ESMERALDA AND CENTRAL NYE COUNTIES...ESPECIALLY
IN THE HIGHER ELEVATIONS. SUSTAINED WINDS OF 20 MPH WITH GUSTS
GREATER THAN 35 MPH AND RELATIVE HUMIDITY VALUES LESS THAN 15
PERCENT WILL OCCUR. A RED FLAG WARNING HAS BEEN ISSUED FOR NEVADA
FIRE ZONES 460 AND 462 BETWEEN 1 PM AND 9 PM THIS EVENING.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS
EVENING FOR NVZ460-462.
AZ...NONE.
CA...NONE.
&&
PIERCE/JACQUES
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jul 11, 6:34 AM PDT, 23 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 634 AM PDT SAT JUL 11 2009 AZZ001>003-036-CAZ519>527-NVZ015>022-120700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 634 AM PDT SAT JUL 11 2009 /634 AM MST SAT JUL 11 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE OF A RAIN SHOWER OR THUNDERSTORMS IS POSSIBLE OVER THE HIGHEST TERRAIN OF SOUTHERN NEVADA AND NORTHWEST ARIZONA TODAY. NO HAZARDOUS WEATHER WILL OCCUR WITH ANY OF THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ014-120700- ESMERALDA AND CENTRAL NYE COUNTY- 634 AM PDT SAT JUL 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FIRE WEATHER WATCH DUE TO LOW RELATIVE HUMIDITY AND STRONG WINDS REMAINS IN EFFECT FOR SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PIERCE
Nearby
Red Flag Warnings in Nevada, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.